MAUDE Adverse Event Report: COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26831
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reported by the dm on behalf of the customer- while performing an ercp trying to place the stent using a short wire and when attempting to pull the wire back the white part of the guiding catheter became disconnected and tore.Then while trying to deploy the stent the guiding catheter stretched out appearing melted and they were eventually able to place the stent and detach the deploying system.The inner guiding catheter part is stretched and coiled in some places as well.
 
Additional Manufacturer Narrative
Device evaluation: 1 x jpws-8.5-20 of lot number c1663184 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 10th april 2020.The wire guide was returned stuck on the catheter, the black guiding catheter was very crumpled and jammed up against hub.The pushing catheter (purple) was detached from the hub.It was very damaged from where the hub should be to approx.37cm.A functional inspection was unable to be performed due to the damage and wire guide.The wire guide returned appeared to be a 0.025¿ but was confirmed as a 0.035.¿ image review: n/a.Documents review including ifu review: prior to distribution all jpws-8.5-20 are subjected to visual and functional checks to ensure device integrity.A review of the manufacturing records for jpws-8.5-20 of lot number c1663184 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1663184.The instructions for use, (b)(4) which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ it should be noted that the device was used off-label, outside its intended use stated in the instructions for use (ifu) "this device is used to drain obstructed pancreatic ducts" and in the notes section ¿do not use this device for any purpose other than stated intended use.¿ where the use of a jpws-8.5-20 in the bile duct in this instance is not a stated use as per the ifu and therefore has not being tested in a clinical setting.It also noted that that this stent was altered from 20 cm down to 17 cm.Root cause review: a definitive root cause can be attributed to the off-label use of the device, when the device is outside its stated intended use, it may lead to outcomes that were never intended to happen and were never studied.The noted damage can be attributed to additional resistance on removal of guiding catheter in bile duct due to more acute angle.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up is being submitted due to the completion of the investigation.

Brand Name
JOHLIN PANCREATIC WEDGE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9883768
Report Number3001845648-2020-00169
Device Sequence Number2794651
Product Code FGE
UDI-Device Identifier10827002268316
UDI-Public(01)10827002268316(17)221025(10)C1663184
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K990130
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2022
Device Model NumberG26831
Device Catalogue NumberJPWS-8.5-20
Device Lot NumberC1663184
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1